It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-22-2006, 11:40 AM   #1
Senior Member
(female)
 
Join Date: Nov 2004
Location: east
Posts: 186
Kathie T. HB User
Had that day...

Hi all, Long time--no post!

So I'm still considered: general autoimmune (looking like RA and Hashi's--maybe Lupus, who the heck knows..they have no clue...now I'm getting the freaky ugly blister things which they say could be Lupus...) but even so I prefer to post here since you guys are the most receptive, and deal with only autoimmunes really well.

Basically I started feeling a lot better. SO I completely neglected everything health related. I just finished college and began my first full time job as a teacher. So then...about a month ago-- things at work got a little stressful, and I think I went into a flare. My hair started totally going. Not the stress shed, but there was junk at the tip of my hair and the hair was coming off the front like my hairline was receding. Then my muscles and joints started hurting one night with a low grade fever (thought I had the flu), and it didn't go away. Last week my knees were hurting sooo bad (unable to bend) and I was all around feeling like junk. (bad weather changes too.) So I went to my doctor who sent me for the blood work again. It was all way high and out of wack. So basically she said I'm in a flare...

Basically the point of this thread is when I first got diagnosed with autoimmune problems last year I sort of felt better so I put it behind me and stopped investigating and thought I was fine and went on in life. Then it all came to a head last week. My doc was really ****** at me for not continuing with my rheum and blood tests and not going on Plaquenil (I am young and busy and thought I had better things to do, that I felt better so I was ok--how stupid of me).

So with the blood tests out of wack and the realization that I have to start taking this stuff more seriously, and that I have chronic long term (maybe life long) health issues, and just general pain I was really stressed out last week. ( A huge reason I put off doctors and all that stuff is because I was putting my new job first because I REALLY want to be great in it). So obviously at work last week I had other things on my mind, and was pretty stressed. And now I might really have to go on Plaquenil which I am really scared about (my doc put me on prednisone). Ok so the question of this thread:

I'm not sure how to handle this with work. Noone knows about any of this. I did not even claim it on my health forms (I told my doc not to, and they said fine). But I was so stressed out last week, and it was obvious there was something other then work that was wrong--so I am thinking of maybe telling my mentor. How have people on this board handled Lupus/autoimmunes and the work situation. I have not taken any days off or anything, and I don't know what telling her would do except explain my bad mood and looking "dead" (her words) this past month, but maybe it could be good for someone to know. Or would I just come off as complainy and trying to make excuses or trying to get off the hook of having to do hard work. Not sure.

Anyways what I am realizing is that I have to start to learn to deal with this, not put it behind me and pretend I don't have anything. It's just annoying. Doctoring is a good way of putting it. I'd rather be shopping then sitting in a doctors waiting room and spending my money on Plaquenil.

Well hope everyone is well. Lots of new people!
Kathie

 
Sponsors Lightbulb
   
Old 01-22-2006, 01:12 PM   #2
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,960
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: Had that day...

Hi, Kathie T. This is my 2 cents only, obviously. Plaquenil has helped me a lot. It costs very little, both objectively and also when compared to the costs of NOT getting help. And it hasn't had any adverse effects on me.

Have people scared you off this drug? Have you asked if you can take a generic form, which should cost less? Do you have other concerns that maybe someone here could kick around a bit more with you?

I hope you grab the chance to feel better and run with it. Hang in there. Drop us a post again soon, OK? All my best, Vee

 
Old 01-22-2006, 01:16 PM   #3
Senior Member
(female)
 
Join Date: Nov 2004
Location: east
Posts: 186
Kathie T. HB User
Re: Had that day...

It's not so much the cost as the eye blind thing. And the fact that their not 100% sure. They highly suspect things. SO you think I should go on it? Any skin side effects?

 
Old 01-22-2006, 05:31 PM   #4
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,960
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: Had that day...

Kathie, Dr. Daniel Wallace, one of the lupus hardcover authors mentioned here often, goes on at great length about one of his biggest pet peeves, that people have been scared off Plaquenil. But you'd probably feel better if you read what he wrote yourself, in his final chapters in which he discusses meds & treatment.

FYI, my Manhattan rheumie told me the same: that in the dosages generally prescribed, melanin build-up in the retina is VERY rare when normal dosage is taken; and, even if it does occur, it is TOTALLY REVERSIBLE when the drug is discontinued. So I just have my eyes examined every 6 months as ordered.

Also, he told me they NEVER have seen in his practice any permanent Plaquenil-induced eye damage. This is a large lupus/other autoimmune teaching hospital affiliated practice, with 5 or so very gifted "big reputation" rheumies, totalling decades of combined experience. I decided right then & there to trust him & to get my eyes examined religiously, AND to stop overworrying the concern.

I loved my work & its challenges until I was forced by health issues to stop; the commute & travel became too much. I'd really love those years back, to do it better this time around. I know you love what you do & I hope you protect yourself with all means available to you. Best wishes to you! Vee

 
Old 01-24-2006, 03:43 AM   #5
Senior Member
(female)
 
Join Date: Nov 2004
Location: east
Posts: 186
Kathie T. HB User
Re: Had that day...

Thanks. I think it is time to start taking it seriously. I heard not to take the generic, but the regular costs a lot. I am right now on Prednisone (temporary). I just felt horrible these past few weeks. Everyone at work tells me I look dead and asks me if everything is ok. I just smile and nod, not quite sure what to say. I feel fine now other then really bad bad fatigue. Any ideas on what to do about fatigue? Anything I can eat? I drank two cups of coffee, but still really tired!

 
Old 01-24-2006, 04:26 AM   #6
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,960
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: Had that day...

Dear Kathy,

I know of nothing particular one can eat, alas. I do try to eat "right", though, meaning balanced, low-fat, plenty of veggies & fruits. Like you, I drink coffee, but only when first up for the day. (I'm one of those who can't consume caffeine after midday, else I disrupt my sleep.)

Maybe Prednisone is having an adverse impact on your sleep? I believe this side effect is fairly common... Maybe others can chip in with better ideas! Best wishes, Vee HANG IN THERE, OK?!

 
Old 01-24-2006, 08:22 AM   #7
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 101
baseball HB User
Re: Had that day...

Kathie,

I went on Plaquenil about 6 months ago. I never felt better! My Doctors aren't 100% sure I have lupus. He said He's almost sure because the plaquenil did help so much!
Liz

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
All members..... moderator2 Acne 2 05-16-2002 08:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (173), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!